|Hypersensitivity to Abacivir
Jun 18, 2005
I've been on combo therapy for almost 4 years startng on a sustiva/trizivir combination. I recently swithched about 6 weeks ago to sustiva/Kivexa. About a week ago I started taking anti-histamine tablets for hay-fever but after a day or 2 developed a rash on the whole of my upper body/arms down to my groin area. I have heard that hypersensitivity to abacivir can be fatal but I've been taking it in the Trizivir for nearly 4 years now with no signs or reactions. Can I develop hypersensitivity from the increased dosage in the Kivexa, or might it be a reaction to the anti-hisatmine tablets that were prescribed for me. I think the name of them is Centrizine. I have stopped taking the anti-histamines and the rash/blotchy patches sems to be calming down slowly but nowhere near as fast as it apeared. It doesn't feel itchy or uncomfortable but my skin feels slightly warm to the touch and I don't have any other problems. Do you think I'm having a reaction to the abacivir even after taking it for this long? I am due to see my doctor in a couple of weeks, do you think I should bring my appointment forward? Thanks
Response from Dr. Henry
It would be highly unusual for abacavir hypersensitivity to develop after 4 years of use. To my knowledge Kaletra doesn't impact abacavir levels or rates of hypersensitivity (for US readers Kivexa is the same as Epzicom here = 3TC + abacavir fixed dose combination). Anti-histamines don't usually cause rashes either. A mild rash with no other symptoms is not very suggestive of an abacavir reaction. Your HIV provider should see ther rash and review all of your drugs and exposures to determine the safest approach to take. KH
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- Ways To Get Syphilis Without Having Sex
- What Are The Consequences Of Untreated Bacterial Vaginitis?
- Took Antibiotics As Prescribed For Chlamydia And Still Have Symptoms
- Time It Takes To Get Genital Warts After Exposure
- Symptoms Of Hpv Skin Rashes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.